How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 8950
Experience:  MD (Obst&Gynecology)
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

Hi, I just got an IUD (Mirena) on June 25th. Ever since then,

This answer was rated:

Hi, I just got an IUD (Mirena) on June 25th. Ever since then, There's always been a little blood every day, but it's darker and..thicker? Is this normal? My doctor didn't have time to talk about it with me, and just told me to go to a website about Mirena... I would appreciate some help, please and thank you.

Welcome and thank you for your question.

Some amount of spotting is normal in the first month after insertion of Mirena. Dark and thick blood indicates that the bleeding is not heavy. the dark colour is due to denaturation of blood and occurs when the when the blood remains inside the vagina or uterus for some time.

If you have severe pain or cramps, it can indicate an infection. If not, you can wait and watch for another 1-2 weeks.

You can also ask your doctor for a prescription for a medicine called Tranexamic acid - it will stop the bleeding with a day or two.

I hope this helps.
Dr.M.D.Mazumdar and other OB GYN Specialists are ready to help you